Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 3, 2007, 5:20 PM EDT for Bourbon County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 3, 2007, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:23 PM EDT | TSTM WND DMG | North Middletown, KY | TREES BLOWN DOWN IN MANY LOCATIONS AROUND NORTH MIDDLETOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 032120
SVRLMK
KYC017-032145-
/O.NEW.KLMK.SV.W.0081.070603T2120Z-070603T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 545 PM EDT...
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH MIDDLETOWN..AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN BOURBON COUNTY AT 530 PM EDT
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3824 8407 3824 8416 3810 8418 3812 8410
3820 8399
$$
SCHOTT2 follow-up statements
000
WWUS53 KLMK 032135
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT SUN JUN 3 2007
KYC017-032145-
/O.CON.KLMK.SV.W.0081.000000T0000Z-070603T2145Z/
BOURBON KY-
533 PM EDT SUN JUN 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN BOURBON COUNTY...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED FROM 9 MILES NORTHEAST OF NORTH MIDDLETOWN TO NORTH
MIDDLETOWN...MOVING EAST AT 25 MPH.
NO SEVERE WEATHER HAS BEEN REPORTED SO FAR. IF YOU WITNESS HIGH
WINDS OR HAIL PLEASE CONTACT THE NATIONAL WEATHER SERVICE OR YOUR
LOCAL LAW ENFORCEMENT FOR RELAY TO THE WEATHER SERVICE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3820 8406 3820 8409 3810 8416 3812 8410
3820 8399
$$
13000
WWUS53 KLMK 032147
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT SUN JUN 3 2007
KYC017-032155-
/O.EXP.KLMK.SV.W.0081.000000T0000Z-070603T2145Z/
BOURBON KY-
545 PM EDT SUN JUN 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY
EXPIRED AT 545 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
SOME DAMAGE HAS BEEN REPORTED WITH THE EARLIER
THUNDERSTORMS...MAINLY TREES DOWNED AROUND THE NORTH MIDDLETOWN
AREA. REPORT DAMAGE TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.
LAT...LON 3820 8406 3820 8409 3810 8416 3812 8410
3820 8399
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 3:07 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT SUN JUN 3 2007 .SHORT TERM (TONIGHT AND MONDAY)... CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE EASTERN HALF OF THE FA THIS AFTERNOON. AREA OF GENESIS HAS BEEN JUST EAST OF THE INTERSTATE 65 CORRIDOR. EARLY MORNING LOCAL WRF RUN HAD THIS NAILED. FOR THE REMAINDER OF THE AFTERNOON...BEST COVERAGE OF PRECIP WILL BE ACROSS OUR EASTERN ZONES. IN THE WEST...LESS FORCING AND INSTABILITY WILL LIKELY LIMIT CONVECTIVE POTENTIAL. TOWARDS SUNSET ACTIVITY SHOULD BE ON THE DOWNSWING WITH THE LOSS OF INSOLATION. FOR THE REMAINDER OF THE PD...CONSENSUS OF THE SHORT RANGE MODELS SHOW SFC FRONTAL BOUNDARY PUSHING EAST THROUGH THE REGION LATER TONIGHT. ONGOING CONVECTION WILL DIMINISH AFTER SUNSET WITH SKIES BECOMING PARTLY TO MOSTLY CLOUDY. THOSE AREAS THAT SEE RAIN TODAY WILL LIKELY SEE PATCHY FOG DEVELOP LATER TONIGHT. OVERNIGHT LOWS WILL FALL INTO THE LOW TO MID 60S. ASSOCIATED UPPER LEVEL DOUBLE-BARREL LOWS WILL REMAIN ACROSS THE NORTHEAST U.S. WITH SECONDARY UPPER LEVEL WAVE PINWHEELING AROUND THROUGH THE AREA ON MONDAY. THIS FEATURE COMBINED WITH DIURNAL HEATING WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS DURING THE AFTERNOON. LOCAL WRF...NCEP NAM/GFS AND SREF RUNS SUGGEST LIKELY POPS FOR TOMORROW AFTERNOON AND WILL GO AHEAD AND CONTINUE THIS IN THE FCST. TEMPERATURES WILL BE COOLER THAN WEVE SEEN IN PREVIOUS DAYS WITH HIGHS IN THE UPPER 70S IN THE NORTH TO THE LOWER 80S ACROSS FAR SOUTHERN KY. -MJ .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT AND TUESDAY...FOR THIS PERIOD WE WILL HAVE TO DEAL WITH THE DIMINISHING CHANCES FOR TRW/RW AS THE CLOSED LOW TO OUR WEST FINALLY OPENS UP AND WEAKENS AND IS QUICKLY FOLLOWED BY ANOTHER SHORT WAVE ROTATING SOUTHEAST ACROSS THE REGION DURING LATE TUESDAY AND TUESDAY NIGHT. WE WILL GO WITH CHANCE POPS OF PCPN ON MONDAY NIGHT AND A SLIGHT CHANCE ON TUESDAY. TEMPS...BOTH MAX AND MIN...COOL A BIT TO MORE SEASONAL NORMALS DURING THIS TIME. WEDNESDAY INTO THURSDAY...A MODEST 500 MB RIDGE BUILDS ACROSS THE REGION AND SHOULD GIVE RISE TO FAIR SKIES AND MODERATING TEMPERATURES. MAX TEMPS NEAR OR A LITTLE ABOVE 90 BY THURSDAY. THURSDAY NIGHT THROUGH SUNDAY...TWO VIGOROUS SHORTWAVE TROUGHS WILL IMPACT OUR REGION. BOTH SYSTEMS WILL BE ACCOMPANIED BY FAIRLY STRONG WINDS FIELDS AND TRACK WEST TO EAST ACROSS THE NORTH CENTRAL UNITED STATES DURING THIS TIME FRAME. SO WE WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS STARTING ON THURSDAY NIGHT AND CONTINUING THEM THROUGH SUNDAY. THE LATEST 4-8 DAY CONVECTIVE OUTLOOK FROM SPC PICKS UP ON THE STRENGTH OF THESE TWO IMPULSES AND THEY INDICATE THAT THERE IS THE POTENTIAL FOR SOME STRONG THUNDERSTORMS AT LEAST ACROSS THE NORTHERN HALF OF OUR FA DURING THE THURSDAY NIGHT...FRIDAY AND FRIDAY NIGHT TIME FRAME. HIGH READINGS FOR FRIDAY THROUGH SUNDAY WILL MOSTLY BE IN THE MIDDLE 80S TO LOWER 90S. -21 && .AVIATION (18Z TAFS)... AFTERNOON SATELLITE IMAGERY SHOWING CU FIELD RAPIDLY DEVELOPING ACROSS THE REGION. RADAR IMAGERY SHOWING SCT THUNDERSTORMS SOUTHEAST OF KLEX AND MOVING EAST. FORECAST CHALLENGE STILL REMAINS ON POP CHANCES DURING THE AFTERNOON PERIOD. LATEST HI-RES LOCAL WRF RUN SHOWING BEST PRECIPITATION CHANCES EAST OF INTERSTATE 65 WHICH WOULD AFFECT MOSTLY THE KLEX TERMINAL FOR A PERIOD THIS AFTERNOON/EVE. WITH TS IN THAT AREA ALREADY...WILL CONTINUE TO CARRY VCTS AND INSERT A PERIOD TSRA IN FROM ABOUT 20-23Z. OVER IN THE KSDF/KBWG AREA...COULD SEE SOME SCT THUNDER LATER THIS AFTERNOON...BUT EXACT COVERAGE IS STILL UNCERTAIN. THEREFORE WILL LEAVE VC COVERAGE IN. CONVECTION IS EXPECTED TO END AFTER SUNSET WITH THE LOSS OF SOLAR INSOLATION. THUS EXPECT HIGH END VFR CONDITIONS TO DEVELOP AT KLEX AND KBWG WITH MVFR CONDITIONS PSBL AT KSDF. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 3, 3:40 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUN 3 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN HALF OF THE OUTLOOK AREA THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN AREAS EAST OF INTERSTATE 65. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO SWING SOUTHEAST THROUGH THE OUTLOOK AREA ON MONDAY. THIS FEATURE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA MONDAY AFTERNOON AND EVENING. ANY STORM THAT DEVELOPS WILL CONTAIN BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND SMALL HAIL. A CHANCE OF THUNDERSTORMS EXISTS BEGINNING THURSDAY NIGHT AND LASTING THROUGH SUNDAY. SOME OF THE STORMS THURSDAY NIGHT AND FRIDAY COULD BE STRONG...WITH GUSTY WINDS AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/AB
In the hours before
Special weather statement, Jun 3, 3:08 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT SUN JUN 3 2007 KYZ033>036-038>041-048-032015- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-JESSAMINE KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...NICHOLASVILLE 308 PM EDT SUN JUN 3 2007 A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MILES. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
Special weather statement, Jun 3, 3:08 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT SUN JUN 3 2007 KYZ033>036-038>041-048-032015- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-JESSAMINE KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...NICHOLASVILLE 308 PM EDT SUN JUN 3 2007 A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MPH. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
Special weather statement, Jun 3, 4:42 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 442 PM EDT SUN JUN 3 2007 KYZ037-042-043-032130- BOURBON-HARRISON-NICHOLAS- 442 PM EDT SUN JUN 3 2007 ...LINE OF STRONG STORMS TO AFFECT BOURBON...HARRISON AND NICHOLAS COUNTIES... AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CYNTHIANA TO 7 MILES SOUTHWEST OF PARIS...MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS TO 45 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR CARLISLE BY 510 PM EDT. THESE STORMS WILL BE... NEAR RUDDELS MILLS BY 450 PM EDT. NEAR ODDVILLE BY 455 PM EDT. NEAR MILLERSBURG BY 500 PM EDT. NEAR CARLISLE BY 510 PM EDT. NEAR MYERS BY 520 PM EDT. NEAR MOOREFIELD BY 525 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.